About

Providing straightforward information pertaining to drugs, drug use & drug policy. The Grey Pages promotes drug-related literacy and advocates a system of viable and tolerant drug policies. This is my personal collection of commentaries, essays, tid-bits, and other such writings on everything ranging from drug use, drug policy and drug-myths, to drug-science, addiction, human behavior, and the workings of the human brain. I started this blog with a particular focus on opioids, and over the past year have found my interest gravitate toward the intriguing, ever-changing world of designer intoxicants (i.e. "research chemicals" or "designer drugs").

Sunday, March 18, 2012

Dangers & Complications of Injection Drug Use



___________________________

"Livedoid purpuric feature after direct intra-arterial buprenorphine 
tablets injection of the brachial artery."
Necrotizing ulger after injecting morphine tablets

Skin abscess of the thigh after subcutaneous injection

Scars on the hands of a heavy injection cocaine user

The appearance of necrosis due to injection
drug use (necrosis is the permanent
death of tissue)



__________________________________________________

Necrotizing Cellulitis of the Penis: See Here
__________________________________________________

Endocarditis is a common complication of IV drug use; it is
an infection of the myocardial lining
_________________________________________________


IV drug use can lead to ischemic stroke (see right side)


Image depicts an embolic stroke due to blood vessel blockage



Ischemic Stroke - A common complication of IV drug use
resulting from a clot or emboli traveling from injection site
to the small blood vessels of the brain. The dark areas
show brain death.



Pulmonary embolism occurs when a clot or emboli travels
from the injection site (often in the foot or leg) to the
blood vessels of the lungs. A PE can cause death almost
instantaneously.





















2 comments:

  1. i have a question- i shot up a dilaudid shot earlier- about an hour almost two, and it took me days to register- when i finally got it i didnt get my usual rush instead my head started to hurt and my face sort of became numb.. and tightness in my chest. could this be a sign of injecting a blood clot? im not sure what to do.. i am in a small town with no safe way to be checked out by a doc without being reported to the police..

    ReplyDelete
    Replies
    1. Yes, this sounds very much like a blood clot. You NEED to seek emergency medical care right away. I highly doubt the doctor will call the police. We have healthcare privacy laws, you know ;).

      Delete